MAUDE Adverse Event Report: COVIDIEN 60ML SYRINGE LUER LOCK TIP; SYRINGE, PISTON

COVIDIEN 60ML SYRINGE LUER LOCK TIP; SYRINGE, PISTON
Model Number 1186000777
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that the luer tip breaks off during manipulation during compounding and the luer lock tip is flexing when used with a closed system transfer device.
 
Additional Manufacturer Narrative
H 3 : evaluation summary the device history record (dhr) for the reported lot was reviewed.This product was visually and physically tested with no issues recorded relating to this customer report.The product and specification requirements were met with no non-conforming product identified.The manufacturing site received one unsealed packaged sample for evaluation.A visual inspection was conducted showing the luer tip was broken off at the base of the barrel face and the majority of the luer skirt was broken off, most likely from a twisting motion.The reported condition of broken luer tip is confirmed for the one syringe sample provided.Although the exact root cause cannot be determined, some likely root causes can be due to damage incurred during transport in the air glide tubes during assembly, or due to technique used by the end user.A quality alert will be distributed to the appropriate quality and production personnel to heighten awareness of the reported condition.Per procedure, complaint trends are evaluated during the monthly corrective and preventative action (capa) meeting to determine if a capa is warranted.This complaint will be used for tracking and trending purposes.

Brand Name
60ML SYRINGE LUER LOCK TIP
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701
MDR Report Key9732229
Report Number1915484-2020-01132
Device Sequence Number14041532
Product Code FMF
UDI-Device Identifier10884521010864
UDI-Public10884521010864
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number1186000777
Device Catalogue Number1186000777
Device Lot Number933647X
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/12/2020
Supplement Date Received by Manufacturer02/12/2020
Initial Report FDA Received Date02/20/2020
Supplement Report FDA Received Date04/29/2020
Patient Sequence Number1